MAUDE Adverse Event Report: BARD ACCESS SYSTEMS S/L PER 8FR 65D; CHRONIC CATHETER

BARD ACCESS SYSTEMS S/L PER 8FR 65D; CHRONIC CATHETER
Model Number 7711800
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that the cuff of a chronic catheter allegedly fell off the catheter.It was further reported that a new device was placed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one 8fr single lumen groshong catheter with surecuff tissue ingrowth cuff was returned for evaluation.The cuff was received detached from the catheter.Adhesive was observed on the catheter at the 24cm depth marker.No gaps could be seen in the adhesive on the catheter.During tactile evaluation, necking and tensile weakness of the catheter were observed at and near the region of the adhesive.No anomalies were noted to the cuff.Based on the findings, the investigation is confirmed for the reported cuff detachment.Per the evaluation results, necking and tensile weakness of the catheter were noted at and near the region of the adhesive.As such, it's possible that the mechanical properties of the catheter at the time of use contributed to the reported event.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Potential contributing factors include chemical degradation, material fatigue and excessive force applied to the cuff.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
S/L PER 8FR 65D
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8095694
Report Number3006260740-2018-03343
Device Sequence Number19531094
Product Code LJS
UDI-Device Identifier00801741036743
UDI-Public(01)00801741036743
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K831386
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number7711800
Device Catalogue Number7711800
Device Lot NumberRECS0721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer03/13/2019
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight73